Alert archive / Pennsylvania / Flash Flood Warnings in 2010

Flash Flood Warning 23, NWS Pittsburgh, PA

August 14, 2010Beaver County, Butler County, Lawrence County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Aug 14, 2010, 8:10 PM EDT for Beaver County, Butler County, Lawrence County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2010, 8:10 PM EDT (00:10 UTC)
Expired
Aug 15, 2010, 12:00 AM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Beaver County, PA, Butler County, PA, Lawrence County, PA

The radar

The Pittsburgh radar (KPBZ), 37 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:34 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Aug 14, 3:34 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT SAT AUG 14 2010

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BRING INCREASING SHOWERS AND
THUNDERSTORMS TONIGHT THROUGH SUNDAY. SLIGHTLY COOLER AND DRIER
CONDITIONS WILL WORK INTO THE AREA FOR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
AREA OF STORMS ACROSS CENTRAL OHIO WILL MOVE TOWARD WESTERN CWA
LATE AFTERNOON WELL AHEAD OF COLD FRONT STILL BACK ACROSS WESTERN
GREAT LAKES. SHORTWAVE AHEAD OF CLOSED LOW ROTATING INTO NORTHERN
LAKES WILL BRING ADDITIONAL DEVELOPMENT ACROSS REGION TONIGHT INTO
SUNDAY. HEAVY DOWNPOURS AND GUSTY WINDS POSSIBLE WITH STORMS AND
SEVERE POSSIBLE LATER TONIGHT  AND SUNDAY AS HEIGHTS FALL AND UPPER
TROUGH MOVES TOWARD REGION. QUITE HUMID CONDITIONS WILL
CONTINUE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
COLD FRONT WILL ENTER THE REGION SUNDAY AND PUSH INTO WEST
VIRGINIA BY MONDAY. SHOWERS AND STORMS SUNDAY NIGHT WILL DIMINISH
NORTHWEST TO SOUTHEAST MONDAY AS LESS HUMID AIR BUILDS IN BEHIND
FRONT. FRONT WILL LAY OUT ACROSS WEST VIRGINIA TUESDAY AND KEPT A
LOW CHANCE POP IN THE SOUTHEAST RIDGES. LOWER TEMPERATURES TOWARD
NORMAL WITH MUCH LOWER DEW POINTS LATER MONDAY INTO TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BASED ON BLEND OF RECENT GEFS AND ECMWF MODEL OUTPUT...EXPECT THE
UPPER LEVEL JETSTREAM FLOW TO BE ZONAL THIS PERIOD. THIS WILL
MAINTAIN UNCERTAINTY IN THE PASSAGE OF A SECONDARY FRONT LATE WEEK.
SO AFTER A DRY WEDNESDAY...INSERTED CHANCE OF SHOWERS AND
THUNDERSTORMS THURSDAY INTO SATURDAY.

FORECASTED TEMPERATURES NEAR SEASONABLE LEVELS AS INDICATED BY HPC
GUIDANCE WHICH HAD SLIGHTLY LOWER DAYTIME HIGHS THAN GFS MOS.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
JUDGING FROM RECENT RADAR AND SURFACE DATA COUPLED WITH RECENT HRRR
AND NAM-WRF MODEL OUTPUT...EXPECT BANDS OF SCATTERED IFR
THUNDERSTORMS ACROSS CENTRAL OHIO WILL MOVE EASTWARD AT 25-30 KTS
THROUGH THE UPPER OHIO VALLEY TONIGHT. THUNDERSTORM OUTFLOWS COULD
CAUSE ADDITIONAL DEVELOPMENTS WHICH WOULD FURTHER COMPLICATE
FORECAST OF THUNDERSTORMS AT TAF SITES. SO RATHER THAN FORECAST
PROLONGED PERIOD OF THUNDERSTORMS...OPTED FOR MENTION OF CB EARLY
TONIGHT AND MVFR FOG AND CB CEILINGS LATE TONIGHT WHEN PATCHY FOG
CAN ALSO BE A RESTRICTION PLAYER.

SURFACE WINDS TONIGHT WILL BE MAINLY FROM THE SOUTH 5-10 KTS WITH
HIGHER GUSTS NEAR STORMS.

ON SUNDAY, COLD FRONT CONTINUES EASTWARD PROGRESS AND WILL PRODUCE
THE BEST CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT WITH IFR
RESTRICTIONS...WITH SEVERE POTENTIAL. SEE SPC DISCUSSION.  FRONT
CROSSES REGION ON MONDAY WITH SOME LINGERING MVFR SHOWERS AND FOG
AND POSSIBLY THUNDER EARLY. HIGH PRESSURE THEN BUILDS ACROSS
FORECAST AREA LATE MONDAY THROUGH WEDNESDAY PROVIDING PREVALENT VFR.
A SECONDARY FRONT MAY AFFECT THE UPPER OHIO VALLEY WITH MVFR SHOWERS
THURSDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Aug 14, 4:30 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT SAT AUG 14 2010

OHZ039-048-057-058-151200-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-
430 PM EDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH
LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL IS
A POSSIBILITY THAT COULD CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY INTO SUNDAY
NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ040-041-049-050-059-068-069-PAZ007>009-013>016-020>023-029>032-
WVZ001>004-012-021-022-151200-
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
430 PM EDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY INTO SUNDAY
NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-151200-
GARRETT-PRESTON-TUCKER-
430 PM EDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 14, 4:26 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT SAT AUG 14 2010

OHZ048-142115-
COSHOCTON OH-
426 PM EDT SAT AUG 14 2010

...STRONG THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
COSHOCTON...

AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF CONESVILLE...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  COOPERDALE...         CONESVILLE...         COSHOCTON...
  WEST LAFAYETTE...

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PENNIES
AND WIND GUSTS UP TO 50 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A
SAFE PLACE IF THUNDERSTORMS APPROACH. A LINE OF THUNDERSTORMS WILL
ALSO BE ENTERING THE COUNTY FROM THE WEST...PRODUCING HEAVY RAINFALL
AND GUSTY WINDS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4018 8213 4045 8188 4045 8185 4030 8162
      4015 8183 4015 8209
Special weather statement, Aug 14, 5:38 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
538 PM EDT SAT AUG 14 2010

OHZ039>041-048-049-057-058-142215-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON
OH-MUSKINGUM OH-TUSCARAWAS OH-
538 PM EDT SAT AUG 14 2010

...THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAIN...

THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAIN TO MOVE THROUGH THE
FOLLOWING COUNTIES...
COLUMBIANA...MUSKINGUM...GUERNSEY...HARRISON...COSHOCTON...TUSCARAWAS
AND CARROLL...

AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAIN ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BOLIVAR TO 4 MILES SOUTHEAST OF
NEWCOMERSTOWN TO BODEN...MOVING EAST AT 30 MPH.

THESE THUNDERSTORMS CAN PRODUCE WIND GUSTS OF OVER 40 MPH...ALSO
HEAVY RAIN THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING
AREAS. VISIBILITY CAN BE REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  STRASBURG...          STONE CREEK...        OTSEGO...
  NEWCOMERSTOWN...      BODEN...              BAKERSVILLE...
  KIMBOLTON...          DOVER...              BOLIVAR...
  NEW PHILADELPHIA...   GILMORE...            GNADENHUTTEN...

KEEP AN EYE ON THE SKY AND MOVE INDOORS WHEN THUNDERSTORMS STRIKE.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WINDS HEAVY RAIN AND FLOODING PROBLEMS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4023 8166 4064 8163 4067 8146 4065 8142
      4065 8124 4072 8123 4073 8109 4077 8109
      4077 8107 4046 8108 4016 8120 4016 8122
      4002 8123 4008 8186
Special weather statement, Aug 14, 6:06 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
606 PM EDT SAT AUG 14 2010

PAZ013-014-020-142300-
BEAVER PA-BUTLER PA-LAWRENCE PA-
606 PM EDT SAT AUG 14 2010

...THUNDERSTORM WITH HEAVY RAIN MOVING FROM LAWRENCE COUNTY AND INTO
BUTLER COUNTY...

AT 601 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHWEST OF MORAINE STATE
PARK...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  MCCONNELLS MILL...    FOMBELL...            ELLWOOD CITY...
  MORAINE STATE PARK... ZELIENOPLE...         EVANS CITY...
  SAXONBURG...          CHICORA...            BUTLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

&&

LAT...LON 4097 7971 4068 7979 4084 8033 4102 8032
Special weather statement, Aug 14, 6:29 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
629 PM EDT SAT AUG 14 2010

OHZ049-050-059-069-WVZ001>004-012-142330-
BELMONT OH-BROOKE WV-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL
WV-MONROE OH-OHIO WV-WETZEL WV-
629 PM EDT SAT AUG 14 2010

...THUNDERSTORMS WITH HEAVY RAIN...

SHOWERS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...BELMONT...HARRISON...JEFFERSON...WETZEL...MARSHALL...OHIO...
BROOKE AND HANCOCK...

AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED SHOWERS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
SOUTHEAST OF BOWERSTON TO 15 MILES SOUTH OF FLY...MOVING EAST AT 25
MPH.

THESE SHOWERS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED WATER ON
ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. IN
ADDITION...WIND GUSTS UP TO 40 MPH AND PEA SIZED HAIL ARE ALSO
POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE SHOWERS INCLUDE...
  WOODSFIELD...         TAPPAN...             SOMERTON...
  PIEDMONT...           LEWISVILLE...         GRAYSVILLE...
  CLENDENING...         BOWERSTON...          BARNESVILLE...
  ANTIOCH...            BETHESDA...           MORRISTOWN...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3947 8072 3956 8084 3959 8085 3957 8090
      3960 8094 3955 8102 3956 8105 3958 8122
      4016 8122 4016 8125 4043 8126 4042 8095
      4053 8092 4057 8054 3973 8052 3972 8051
      3947 8050 3943 8052 3943 8056
Special weather statement, Aug 14, 7:04 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
704 PM EDT SAT AUG 14 2010

PAZ014-021-022-030-150100-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WESTMORELAND PA-
704 PM EDT SAT AUG 14 2010

...HEAVY RAIN...

SHOWERS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...ALLEGHENY...WESTMORELAND AND BUTLER...

AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED SHOWERS WITH HEAVY RAIN 5 MILES EAST OF EVANS CITY...MOVING
SOUTHEAST AT 15 MPH.

THESE SHOWERS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED WATER ON
ROADS AND IN LOW LYING AREAS. BETWEEN 1 AND 2 INCHES OF RAIN COULD
FALL THROUGH 9 PM. VISIBILITY CAN BE REDUCED. AN ISOLATED LIGHTNING
STRIKE IS ALSO POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE SHOWERS INCLUDE...
  EVANS CITY...         BUTLER...             MARS...
  GIBSONIA...           SAXONBURG...          LERNERVILLE...
  SARVER...             RUSSELLTON...         FOX CHAPEL...
  FREEPORT...           NATRONA HEIGHTS...    PENN HILLS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4066 7934 4027 7976 4076 8012 4091 7999
Special weather statement, Aug 14, 7:24 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT SAT AUG 14 2010

OHZ041-050-PAZ014-020-021-029-WVZ001-002-150045-
COLUMBIANA-JEFFERSON OH-BUTLER-BEAVER-ALLEGHENY-WASHINGTON-
HANCOCK-BROOKE-
INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE...BUTLER...
ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...
BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...
DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...
TORONTO...WEIRTON
724 PM EDT SAT AUG 14 2010

...THUNDERSTORMS WITH GUSTY WINDS...

TWO SEPARATE LINES OF THUNDERSTORMS ACROSS EASTERN OHIO WILL MOVE
ACROSS THE NORTHERN WEST VIRGINIA PANHANDLE INTO WESTERN
PENNSYLVANIA THROUGH 9 PM. THESE THUNDERSTORMS COULD PRODUCE
GUSTY WINDS UP TO 50 MPH. RAINFALL UP TO 1 INCH PER HOUR IS ALSO
POSSIBLE WITH THESE THUNDERSTORMS. BE CAREFUL OF STRONG WIND GUSTS
AND PONDED WATER ON ROADWAYS IF DRIVING.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:44 PM EDTAreal Flood AdvisoryPBZAllegheny, Beaver, Butler, Washington3 hr
Aug 14, 9:50 PM EDTFlash Flood WarningPBZButler3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.